Alert archive / California / Wind Advisories in 2022
Wind Advisory 7, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Feb 20, 2022, 12:56 AM PST for Imperial County, Riverside County, California. It took effect at Feb 21, 2022, 6:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2022, 12:56 AM PST (08:56 UTC)
- In effect from
- Feb 21, 2022, 6:00 AM PST
- Expired
- Feb 21, 2022, 9:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, Riverside County, CA
The radar
The San Diego radar (KNKX), 137 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 8.9 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
260 WWUS75 KPSR 200856 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 156 AM MST Sun Feb 20 2022 CAZ562-202300- /O.NEW.KPSR.WI.Y.0007.220221T0900Z-220223T1200Z/ Imperial County Southwest- 1256 AM PST Sun Feb 20 2022 ...WIND ADVISORY IN EFFECT FROM 1 AM MONDAY TO 4 AM PST WEDNESDAY... * WHAT...West to Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...From 1 AM Monday to 4 AM PST Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
5 follow-up statements
821 WWUS75 KPSR 202033 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 133 PM MST Sun Feb 20 2022 CAZ563-566-567-211200- /O.EXB.KPSR.WI.Y.0007.220221T2000Z-220222T0500Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1233 PM PST Sun Feb 20 2022 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM PST MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Salton Sea, Western Imperial County and Imperial Valley. * WHEN...From noon to 9 PM PST Monday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Locally dense blowing dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ562-211200- /O.EXT.KPSR.WI.Y.0007.220221T1400Z-220223T1200Z/ Imperial County Southwest- 1233 PM PST Sun Feb 20 2022 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM MONDAY TO 4 AM PST WEDNESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...From 6 AM Monday to 4 AM PST Wednesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Locally dense blowing dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
252 WWUS75 KPSR 210828 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 128 AM MST Mon Feb 21 2022 CAZ562-212030- /O.NEW.KPSR.HW.W.0002.220221T2100Z-220222T0800Z/ /O.NEW.KPSR.DU.Y.0005.220221T1800Z-220222T0300Z/ /O.NEW.KPSR.WI.Y.0008.220222T0800Z-220223T1200Z/ /O.EXT.KPSR.WI.Y.0007.220221T1400Z-220221T2100Z/ Imperial County Southwest- 1228 AM PST Mon Feb 21 2022 ...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 1 PM PST THIS AFTERNOON... ...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... ...HIGH WIND WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM PST WEDNESDAY... * WHAT...For the High Wind Warning, southwest winds 30 to 40 mph with gusts up to 65 mph expected. For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected. For the fisrt Wind Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph expected. For the second Wind Advisory, southwest winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...For the High Wind Warning, from 1 PM this afternoon to midnight PST tonight. For the Blowing Dust Advisory, from 10 AM this morning to 7 PM PST this evening. For the first Wind Advisory, from 6 AM this morning to 1 PM PST this afternoon. For the second Wind Advisory, from midnight tonight to 4 AM PST Wednesday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Very difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects will become airborne. Moderate tree and minor structural damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready for a sudden drop in visibility. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Remember, pull aside, stay alive. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ564-565-212030- /O.NEW.KPSR.DU.Y.0005.220221T1800Z-220222T0300Z/ /O.EXA.KPSR.WI.Y.0007.220221T2000Z-220222T0500Z/ Chuckwalla Mountains-Imperial County Southeast- Including the city of Imperial Hot Mineral Springs 1228 AM PST Mon Feb 21 2022 ...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM PST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected. For the Wind Advisory, west winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Chuckwalla Mountains and Southeastern Imperial County. * WHEN...For the Blowing Dust Advisory, from 10 AM this morning to 7 PM PST this evening. For the Wind Advisory, from noon today to 9 PM PST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready for a sudden drop in visibility. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Remember, pull aside, stay alive. A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ563-566-567-212030- /O.NEW.KPSR.DU.Y.0005.220221T1800Z-220222T0300Z/ /O.CON.KPSR.WI.Y.0007.220221T2000Z-220222T0500Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1228 AM PST Mon Feb 21 2022 ...BLOWING DUST ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM PST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust expected. For the Wind Advisory, west winds 20 to 30 mph with gusts up to 55 mph expected. * WHERE...Salton Sea, Western Imperial County and Imperial Valley. * WHEN...For the Blowing Dust Advisory, from 10 AM this morning to 7 PM PST this evening. For the Wind Advisory, from noon today to 9 PM PST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready for a sudden drop in visibility. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Remember, pull aside, stay alive. A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
280 WWUS75 KPSR 212053 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 153 PM MST Mon Feb 21 2022 CAZ562-221200- /O.CAN.KPSR.WI.Y.0007.000000T0000Z-220221T2100Z/ /O.EXT.KPSR.HW.W.0002.220221T2053Z-220222T0800Z/ /O.CON.KPSR.DU.Y.0005.000000T0000Z-220222T0300Z/ /O.CON.KPSR.WI.Y.0008.220222T0800Z-220223T1200Z/ Imperial County Southwest- 1253 PM PST Mon Feb 21 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM PST WEDNESDAY... * WHAT...For the High Wind Warning, southwest winds 30 to 40 mph with gusts up to 65 mph. For the Blowing Dust Advisory, visibility under one mile. For the Wind Advisory, southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Southwest corner of Imperial County. * WHEN...For the High Wind Warning, until midnight PST tonight. For the Blowing Dust Advisory, until 7 PM PST this evening. For the Wind Advisory, from midnight tonight to 4 AM PST Wednesday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Very difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects will become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready for a sudden drop in visibility. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Remember, pull aside, stay alive. A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ563-566-567-221200- /O.EXB.KPSR.WI.Y.0008.220222T1800Z-220223T0300Z/ /O.CON.KPSR.DU.Y.0005.000000T0000Z-220222T0300Z/ /O.CON.KPSR.WI.Y.0007.000000T0000Z-220222T0500Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 1253 PM PST Mon Feb 21 2022 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY... * WHAT...For the Blowing Dust Advisory, visibility under one mile. For the first Wind Advisory, west winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Salton Sea, Western Imperial County and Imperial Valley. * WHEN...For the Blowing Dust Advisory, until 7 PM PST this evening. For the first Wind Advisory, until 9 PM PST this evening. For the second Wind Advisory, from 10 AM to 7 PM PST Tuesday. * IMPACTS...Hazardous driving conditions due to reduced visibility. Very difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready for a sudden drop in visibility. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Remember, pull aside, stay alive. A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ564-565-220500- /O.CON.KPSR.DU.Y.0005.000000T0000Z-220222T0300Z/ /O.CON.KPSR.WI.Y.0007.000000T0000Z-220222T0500Z/ Chuckwalla Mountains-Imperial County Southeast- Including the city of Imperial Hot Mineral Springs 1253 PM PST Mon Feb 21 2022 ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility under one mile. For the Wind Advisory, west winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Chuckwalla Mountains and Southeastern Imperial County. * WHEN...For the Blowing Dust Advisory, until 7 PM PST this evening. For the Wind Advisory, until 9 PM PST this evening. * IMPACTS...Hazardous driving conditions due to reduced visibility. Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be ready for a sudden drop in visibility. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep your foot off the brake pedal. Remember, pull aside, stay alive. A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
237 WWUS75 KPSR 220300 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 800 PM MST Mon Feb 21 2022 CAZ562-221200- /O.EXP.KPSR.DU.Y.0005.000000T0000Z-220222T0300Z/ /O.CON.KPSR.HW.W.0002.000000T0000Z-220222T0800Z/ /O.CON.KPSR.WI.Y.0008.220222T0800Z-220223T1200Z/ Imperial County Southwest- 700 PM PST Mon Feb 21 2022 ...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM PST WEDNESDAY... * WHAT...For the High Wind Warning, southwest winds 25 to 35 mph with gusts up to 60 mph. For the Wind Advisory, west winds 20 to 30 mph with gusts up to 65 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...For the High Wind Warning, until midnight PST tonight. For the Blowing Dust Advisory, until 7 PM PST this evening. For the Wind Advisory, from midnight tonight to 4 AM PST Wednesday. * IMPACTS...Very difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects will become airborne. Moderate tree and minor structural damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ563-566-567-221200- /O.EXP.KPSR.DU.Y.0005.000000T0000Z-220222T0300Z/ /O.CON.KPSR.WI.Y.0007.000000T0000Z-220222T0500Z/ /O.CON.KPSR.WI.Y.0008.220222T1800Z-220223T0300Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 700 PM PST Mon Feb 21 2022 ...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY... * WHAT...For the first Wind Advisory, west winds 20 to 30 mph with gusts up to 50 mph. For the second Wind Advisory, west winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Salton Sea, Western Imperial County and Imperial Valley. * WHEN...For the Blowing Dust Advisory, until 7 PM PST this evening. For the first Wind Advisory, until 9 PM PST this evening. For the second Wind Advisory, from 10 AM to 7 PM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ564-565-220500- /O.EXP.KPSR.DU.Y.0005.000000T0000Z-220222T0300Z/ /O.CON.KPSR.WI.Y.0007.000000T0000Z-220222T0500Z/ Chuckwalla Mountains-Imperial County Southeast- Including the city of Imperial Hot Mineral Springs 700 PM PST Mon Feb 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...BLOWING DUST ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Chuckwalla Mountains and Southeastern Imperial County. * WHEN...For the Blowing Dust Advisory, until 7 PM PST this evening. For the Wind Advisory, until 9 PM PST this evening. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. Minor tree damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
859 WWUS75 KPSR 220447 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 947 PM MST Mon Feb 21 2022 CAZ563-566-567-221200- /O.EXP.KPSR.WI.Y.0007.000000T0000Z-220222T0500Z/ /O.CON.KPSR.WI.Y.0008.220222T1800Z-220223T0300Z/ Salton Sea-Imperial County West-Imperial Valley- Including the cities of Desert Shores, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 847 PM PST Mon Feb 21 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM PST TUESDAY... * WHAT...For the first Wind Advisory, west winds 20 to 30 mph with gusts up to 50 mph. For the second Wind Advisory, west winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Salton Sea, Western Imperial County and Imperial Valley. * WHEN...For the Blowing Dust Advisory, until 7 PM PST this evening. For the first Wind Advisory, until 9 PM PST this evening. For the second Wind Advisory, from 10 AM to 7 PM PST Tuesday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ564-565-220600- /O.EXP.KPSR.WI.Y.0007.000000T0000Z-220222T0500Z/ Chuckwalla Mountains-Imperial County Southeast- Including the cities of Imperial Hot Mineral Springs and Winterhaven 847 PM PST Mon Feb 21 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM PST THIS EVENING... Wind gusts have fallen to below advisory criteria. However, breezy to very breezy wind conditions will continue to affect the area tonight. $$ CAZ562-221200- /O.CON.KPSR.HW.W.0002.000000T0000Z-220222T0800Z/ /O.CON.KPSR.WI.Y.0008.220222T0800Z-220223T1200Z/ Imperial County Southwest- Including the city of Mountain Spring 847 PM PST Mon Feb 21 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 AM PST WEDNESDAY... * WHAT...For the High Wind Warning, southwest winds 25 to 35 mph with gusts up to 60 mph. For the Wind Advisory, west winds 20 to 30 mph with gusts up to 65 mph expected. * WHERE...Southwest corner of Imperial County. * WHEN...For the High Wind Warning, until midnight PST tonight. For the Blowing Dust Advisory, until 7 PM PST this evening. For the Wind Advisory, from midnight tonight to 4 AM PST Wednesday. * IMPACTS...Very difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects will become airborne. Moderate tree and minor structural damage possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 19, 9:26 PM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Feb 19, 9:26 PM PST, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1026 PM MST Sat Feb 19 2022 .UPDATE... Updated Aviation discussion. && .SYNOPSIS... Very warm temperatures and dry conditions will continue through Sunday. Highs this weekend will reach the upper 70s to low 80s across the lower deserts. More unsettled weather is likely starting early next week with a weather system bringing increased winds, cooler temperatures, and a chance of rain. Snow levels will decrease leading to a risk of high elevation snow showers as well. && .DISCUSSION... High pressure remains in control over the desert southwest with clear skies and light winds for most locations today. The airmass has warmed considerably compared to yesterday, with surface-700 mb temperatures roughly 2-5C warmer according to the latest ACARS soundings. This will lead to increased surface high temperatures today with the NBM showing readings mostly in the 75-82 F range. The probability of reaching 80 F has increased to around 40% for Phoenix. With the synoptic height pattern remaining relatively unchanged into Sunday, temperatures are forecast to be similar to, if not a few degrees warmer. However, Sunday is expected to be cloudier, with high clouds streaming in from the compact low working its way down the west coast. This could slightly insulate morning temperatures and inhibit daytime solar heating. Conditions will begin to deteriorate heading into next week in response to the previously mentioned cut off low ejecting inland over Arizona. This feature will be filling in on approach and will be quite moisture starved in the lower levels, leading to essentially no risk of precipitation. However, cloud cover will thicken and lower, which will result in high temperatures dropping 5-10 F from Sunday's readings. Global ensembles continue to come into better agreement with respect to the pattern evolution Tuesday through Thursday, as a second and much colder trough digs into the region. As it does so it will absorb the remnants of the compact cut off low and partially phase the northern and southern jet streams. This should put Arizona in a favorable location for dynamically induced lift and will help to compensate for what is otherwise a fairly dry system. Forecast PWAT will only be around 0.5-0.6" at the peak. This system will have multiple impacts. Considering the wind potential, this will focus on Tuesday and Wednesday. A robust west to southwest oriented pressure gradient will significantly increase the wind speed. Winds at all lower levels will be anomalous, but particularly so above 850 hPa. ECMWF EFI is highlighting widespread values of 0.6 to 0.8, with values approaching 1 just north of the CWA for the higher elevation areas. SOT values have increased since yesterday, indicating a greater fraction of the ensemble members forecasting a more unusual wind event may occur. As of now, the potential exists for wind gusts of 25-35 mph across most of the lower deserts, with higher values possible near Imperial and the high terrain areas. Another impact of this system will be the rapid decrease of temperature and anomalously cool conditions beginning Wednesday. 500mb heights will fall into the mid 540s under the coolest portion of the trough, with 850 mb temperatures decreasing to around -1C. This will be enough to knock highs down into the upper 50s to near 60F in the valleys, with low temperatures in the mid 30s to near 40F. Some typically cooler areas away from the city center may locally observe frost or freeze conditions. Precipitation is also expected with this storm. WPC clusters now show a robust signal for mostly dry weather except for Tuesday night through Thursday morning, when PoPs rise considerably. The odds of at least some measurable precipitation is near 60-70% for Phoenix now, with a 25-35% chance for southeast California and southwest Arizona. NBM probabilities show about a 25% chance of exceeding a quarter inch in the Phoenix area. A few sporadic ensemble members maintain the possibility of heavier totals, but this seems unlikely for now. It won't just be rain with this storm system, snow is also possible for some locations. Snow levels will decline to 3000-4000' on Wednesday, suggesting that a transition to snow may occur for portions of JTNP and Gila County. Totals are not expected to be heavy, but the highest elevation locations may see a few inches. Towards the tail end of next week WPC clusters are in good agreement that storm conditions will diminish, but less certain with respect to how this happens. Roughly half of solutions bring a return of the ridge, with the other half showing some variation of weak troughing returning. None of these cases result in much precipitation. && .AVIATION...Updated at 0526Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT; and Southeast California/Southwest Arizona including KIPL and KBLH: A compact upper low off the southern California coast will move to the southeast and east through Sunday and weaken quite a bit in the process. It will spread a batch of high clouds over the forecast area in the overnight hours with clearing from west to east in the morning. Surface winds across the forecast area will favor downvalley/drainage patterns through the morning. Anticipate more noticeable southwesterly winds in the afternoon over the Phoenix area (sustained as high as 10-12 kts) with a period of southerly directions preceding that during the midday/early afternoon. At KIPL and KBLH, south and southeasterly directions will be favored throughout the afternoon (gusts of 15-20kts at KBLH). South and southwesterly winds will continue through the evening at KBLH with some weakening. But at KIPL, anticipate a distinct shift to the southwest and west in the evening. && .FIRE WEATHER... Monday through Friday: A weather system will approach and move through the region during the early through middle of the week, cooling temperatures back to normal Monday and then several degrees below normal into the middle part of the week. This system will also lead to increased winds during the first half of the week, with 30-40 mph gusts anticipated for many areas. Precipitation chances increase beginning as early as Tuesday, with the best chances in South- Central AZ Wednesday into Thursday. There will also be potential for accumulating snow at higher elevations like Joshua Tree NP and southern Gila county. Minimum humidities increase into a 20-30% range by Tuesday with overnight recoveries through the middle of the week upwards of 60- 80%. Drier air returns through Thursday and into the end of the week, as minimum humidities fall back to around 10-20%. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && Visit us on Facebook, Twitter, and at weather.gov/phoenix DISCUSSION...Hodges/Benedict AVIATION...AJ FIRE WEATHER...Benedict
Nearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.